Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

June 7, 2021El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 7, 2021, 6:04 PM MDT for El Paso County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 6:04 PM MDT (00:04 UTC)
Expired
Jun 7, 2021, 6:45 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
3658 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS85 KPUB 080004
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
604 PM MDT Mon Jun 7 2021
 
COZ084-080045-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
604 PM MDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 645 PM MDT...

At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 15 miles northeast of Colorado Springs, moving east
at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Peyton.

LAT...LON 3894 10469 3906 10470 3910 10448 3894 10443
TIME...MOT...LOC 0003Z 260DEG 11KT 3899 10462 

$$

Cohen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:57 PM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 7, 2:57 PM MDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
257 PM MDT Mon Jun 7 2021

.SHORT TERM...(This evening through Tuesday)
Issued at 250 PM MDT Mon Jun 7 2021

Main Forecast Concerns/Challenges:

1) Isolated thunderstorms are still possible into this evening, with
the potential for an isolated strong to severe storm remaining
across the far eastern plains. Confidence is low on this potential
though.

2) Well above normal temps continuing on Tuesday, with some
locations across the plains forecast to approach 100 degrees.

Isolated showers and storms have developed this afternoon and while
this development continues at this time, anyone storm is struggling
to persist. This is likely due to lack of shear, lowering CAPE, and
with some rather warm temps aloft (capping) helping to limit
growth/intensity. Latest RAP analysis is indicating 700mb temps of
12-16C across southern CO, which is on the higher side. So, for the
remainder of the afternoon, think similar trends with showers and
storms will continue. This will include storms developing and
weakening over and near the higher terrain, Raton Mesa, and along
and north of the Palmer Divide where the previously mentioned
surface boundary is now located.

Will continue to keep a close eye on trends for possible isolated
development later this afternoon and evening across the far eastern
plains where instability axis remains. If a storm can overcome the
capping in place and tap into this energy, it would have the
potential to become strong to severe. Confidence continues to be low
on this potential at this time though, with drier conditions a more
likely scenario. No real big change to the forecast highs on
Tuesday, only making some slight adjustments. The air mass looks to
only warm on Tuesday, with well above normal temps expected once
again. Don't have 100 degree temps forecast, but do think some
locations over the plains will approach the 100 degree mark.

.LONG TERM...(Tuesday night through Monday)
Issued at 250 PM MDT Mon Jun 7 2021

Main Forecast Concerns/Challenges:

1) Extended period of dry conditions and above normal temperatures

Tuesday night through Thursday... An upper ridge will be located
over the southern US, while a low pressure system remains over the
Pacific NW. This will produce very dry and hot conditions for
southeast CO through the period. Overnight lows Tue night will
remain fairly mild, with readings in the 40s for the high valleys,
and 50s to around 60F for the plains. High temps both Wed and Thu
will climb into the 80s for the high valleys, and 90s to near 100F
for the plains.

Friday...The ridge to the south flattens a bit for Fri, while a
piece of energy splits from the Pacific NW system and tracks east
across MT and WY late Thu. This will push a cold front south into CO
for Fri, with about 10 degrees of cooling across the eastern plains
while remaining dry.

Saturday through Monday...The southern high pressure ridge
reamplifies across the southern US, though the ridge axis will be
situated further west. This will allow some meager llvl moisture to
creep back up into the eastern half of the state over the weekend,
with scattered convection for the mts and isolated activity for the
plains and high valleys Sunday and Monday. High temps each day will
remain in the 80s for the high valleys, while the plains will warm
into the 80s to around 90F. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 250 PM MDT Mon Jun 7 2021

VFR and mainly dry weather still expected across the TAF sites this
period. Isolated showers and storms have developed this afternoon,
and will linger across the area through early to mid evening. With
conditions still expected to be on the drier side and with
confidence low for any thunder across ALS and COS, kept the VCSH in
place and did not add any thunder at this time. VFR conditions with
dry weather then expected for the remainder of the period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RODRIGUEZ
LONG TERM...MOORE
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jun 7, 11:55 AM MDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1155 AM MDT Mon Jun 7 2021

COZ058>089-093>099-081800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1155 AM MDT Mon Jun 7 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible this afternoon into mid
evening with a risk of lightning, gusty winds to 50 mph, and
small hail under any stronger storms. While the threat of severe
storms is not high today, can't rule out an isolated severe storm
later this afternoon into the evening across the far eastern
plains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

After a dry and hot period Tuesday through Thursday, thunderstorm
chances will return to the area late Saturday and Sunday, with
the highest chance for storms over the eastern mountains and
plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over the eastern plains today.

RODRIGUEZ

In the hours before

Special weather statement, Jun 7, 4:46 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
446 PM MDT Mon Jun 7 2021

COZ060-065-066-069-072300-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
446 PM MDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 500
PM MDT...

At 446 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Saguache to near Bonanza.
Movement was east at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Saguache, Bonanza and Villa Grove.

LAT...LON 3790 10613 3828 10592 3831 10620 3798 10638
TIME...MOT...LOC 2246Z 281DEG 10KT 3803 10625 3823 10613

Cohen
Special weather statement, Jun 7, 5:04 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
504 PM MDT Mon Jun 7 2021

COZ060-065-066-069-072-073-072330-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
504 PM MDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FREMONT AND CENTRAL
SAGUACHE COUNTIES UNTIL 530 PM MDT...

At 504 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saguache to near Decker Burn Scar.
Movement was northeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Saguache and Bonanza.

LAT...LON 3801 10609 3840 10590 3840 10611 3801 10634
TIME...MOT...LOC 2304Z 238DEG 17KT 3807 10624 3838 10599

Cohen
Special weather statement, Jun 7, 5:27 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
527 PM MDT Mon Jun 7 2021

COZ081-084-085-080000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
527 PM MDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
600 PM MDT...

At 523 PM MDT, Doppler radar was tracking the development of strong
thunderstorms along a line extending from near Peyton to Colorado
Springs. Movement was northeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

In addition, the environment is somewhat favorable for the
development of a brief landspout tornado in association with this
activity. While it is unlikely that such tornadic activity occurs,
if a landspout tornado were to develop, it could be capable of
producing minor damage.

Locations impacted include...
Colorado Springs, Air Force Academy, Manitou Springs, Black Forest,
Gleneagle, Falcon and Cimarron Hills.

LAT...LON 3910 10454 3903 10492 3882 10491 3886 10447
TIME...MOT...LOC 2323Z 242DEG 22KT 3899 10453 3891 10487

Cohen
Special weather statement, Jun 7, 5:45 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
545 PM MDT Mon Jun 7 2021

COZ083-080015-
Canon City Vicinity/Eastern Fremont County CO-
545 PM MDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
615 PM MDT...

At 545 PM MDT, Doppler radar was tracking a strong thunderstorm near
Canon City, or 20 miles north of Junkins Burn Scar, moving east at 5
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

In addition, the environment is somewhat favorable for the
development of a brief landspout tornado in association with this
activity. While it is unlikely that such tornadic activity occurs,
if a landspout tornado were to develop, it could be capable of
producing minor damage.

Locations impacted include...
Florence, Penrose and Canon City.

LAT...LON 3837 10523 3846 10521 3850 10503 3836 10502
TIME...MOT...LOC 2345Z 270DEG 6KT 3843 10517

Cohen
Special weather statement, Jun 7, 6:02 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
602 PM MDT Mon Jun 7 2021

COZ081-084-085-080030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
602 PM MDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 630
PM MDT...

At 600 PM MDT, Doppler radar was tracking an area of potential
thunderstorm development along a line extending from Colorado
Springs to Schriever AFB. Movement was east at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

In addition, the environment is somewhat favorable for the
development of a brief landspout tornado in association with this
activity. While it is unlikely that such tornadic activity occurs,
if a landspout tornado were to develop, it could be capable of
producing minor damage.

Locations impacted include...
Southern Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort
Carson, Security, Peterson AFB, Security-Widefield and Cimarron
Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3872 10487 3874 10446 3887 10448 3884 10488
TIME...MOT...LOC 0000Z 285DEG 4KT 3878 10486 3880 10453

Cohen
Special weather statement, Jun 7, 6:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
604 PM MDT Mon Jun 7 2021

COZ084-080045-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
604 PM MDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 645 PM MDT...

At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 15 miles northeast of Colorado Springs, moving east
at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Peyton.

LAT...LON 3894 10469 3906 10470 3910 10448 3894 10443
TIME...MOT...LOC 0003Z 260DEG 11KT 3899 10462

Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:02 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jun 7, 6:26 PM MDTSpecial Weather StatementPUBEl Paso34 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.